Electron. J. Diff. Equ., Vol. 2015 (2015), No. 08, pp. 1-14.

Existence and uniqueness for superlinear second-order differential equations on the half-line

Imed Bachar, Habib Maagli

We prove the existence and uniqueness, and study the global behavior of a positive continuous solution to the superlinear second-order differential equation
 \frac{1}{A(t)}(A(t)u'(t))'=u(t)g(t,u(t)),\quad t\in (0,\infty ), \cr
 u(0)=a,\quad \lim_{t\to\infty} \frac{u(t)}{\rho (t)}=b,
where a,b are nonnegative constants such that a+b>0, A is a continuous function on $[0,\infty)$, positive and continuously differentiable on $(0,\infty )$ such that 1/A is integrable on [0,1] and $\int_0^{\infty }1/A(t)\,dt=\infty $. Here $\rho (t)=\int_0^t 1/A(s)\,ds$, for $t\geq 0$ and g(t,s) is a nonnegative continuous function satisfying suitable integrability condition. Our Approach is based on estimates of the Green's function and a perturbation argument. Finally two illustrative examples are given.

Submitted October 11, 2014. Published January 5, 2015.
Math Subject Classifications: 34B15, 34B18, 34B27.
Key Words: Second order differential equation; boundary value problem; half-line; Green's function; positive solution.

Show me the PDF file (256 KB), TEX file, and other files for this article.

Imed Bachar
King Saud University, College of Science
Mathematics Department, P.O. Box 2455
Riyadh 11451, Saudi Arabia
email: abachar@ksu.edu.sa
Habib Mâagli
King Abdulaziz University, College of Sciences and Arts
Rabigh Campus, Department of Mathematics P.O. Box 344
Rabigh 21911, Saudi Arabia
email: habib.maagli@fst.rnu.tn, abobaker@kau.edu.sa

Return to the EJDE web page